MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the surgeon, implanted the balloon through a sheath and was unable to fully implant it into the ideal position.However, by moving the balloon back and forth, it was still unable to be implanted into the ideal position.Withdraw the balloon, connect the one-way valve, retract the exhaust, and insert it again, but it cannot be fully inserted.Immediately withdraw the balloon and discover that it has been folded.Replace it with a new catheter and insert it normally." the 2nd catheter was inserted at the same insertion stie.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of iab insertion difficulty was unable to be confirmed based on the returned sample.The customer returned a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in a cardboard box and was in a packaging pouch (inp-1, inp-2).The lot number (18f23b0018) reported on the complaint report does not match the lot number (18f23a0040) for the returned sample.Additional information obtained indicated the returned sample was the correct iabc for this complaint.Upon return, the device was in two separate sections (inp-4).The total length of the first section (section 1) was approximately 40.4cm and included the iabc bladder membrane, distal tip, central lumen, and outer lumen (inp-4).Kinks to the central lumen were noted at approximately 9cm and 12cm from the iabc distal tip.The bladder was fully unwrapped (inp-6).The central lumen and outer lumen (section 1) were noted broken; the damage to the central lumen and outer lumen appears consistent with being cut (inp-8).The total length of the second section was approximately 44.5cm and included the iabc bifurcate, short driveline tubing and one-way valve, cath-guard/cuff, central lumen, and outer lumen (inp-4).The one-way valve was tethered to the short driveline tubing (inp-5).The central lumen and outer lumen (section 2) were noted broken; the damage to the central lumen and outer lumen appears consistent with being cut (inp-7).Dried blood was noted on the exterior surfaces of the returned iabc.A small amount of dried blood was noted within the iabc bladder.No sheath was returned with the iabc.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0076in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The catheter's central lumen, for section 2, was aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.Due to the returned state of the device, functional leak testing was unable to be performed.Upon further inspection, a puncture on the iabc bladder, consistent with contact from a sharp object, was noted at approximately 6.3cm from the iabc distal tip (anp-1, anp-2).No other leak sites were noted.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip (section 1).The guidewire met resistance and could not advance at approximately 0.3cm from the iabc distal tip due to a blocked central lumen.Some blood was noted on the guidewire.The central lumen was likely blocked by dried blood.The guidewire was front loaded through the iabc luer (section 2).The guidewire exited the central lumen at the location of the previously noted damaged/cut central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Due to the combined damages and returned state of the device, it could not be confidently determined whether any of the damage occurred prior to or during insertion.The root cause of the complaint was undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17317179
Report Number3010532612-2023-00384
Device Sequence Number17158252
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-S840C
Device Lot Number18F23A0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown